advertisement
Question
Posted by: Nicola | 2011-06-16

Zoloft vs Wellbutrin

Hello Doctor. I would like to know if wellbutrin is available in SA. Since i''ve been on Zoloft for a month, i have been having quite a few side effect. I am in my 20''s and i dont wish for an anti depressant to cause more trouble.

Can you advise if there is any gereric of Wllbutrin, Zyban etc in SA.

Regards
Nicola.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes it is. There are a wide range of alternative antidepresants available to choose from. You need a proper assessment and diagnosis, preferably from a specialist psychiatrist rather than a GP, and then a discussion of available options. People vary quite widely in regard to the extent to which they experience or ar troubled by, different side effects on different ADs - one person may find drug X intolerable, another person may find it suits them well. Generics ought to be avaialable, but again, this needs to be discussed with your doc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: nicola | 2011-06-21

Hello,

I would like to know if you had seizures ever before, and if youve have trouble with blood pressure etc...

Im still young and unfortunetly depression runs in my family. My parent got divorced because my dad dealt with it in a wrong way... not seeking medical attention.
I was a nurse and i have been to phsyciatrists. Yes, they talk and talk... in the end stress triggers depression. I work in stress conditions 24/7. Therefore diet and exercise isnt enough. wellbutrin seemed like the best option since they dont have the side effects that young people struggle with. Hopefully Wellbutrin will help.

Reply to nicola
Posted by: XXX | 2011-06-18

Hi there

I have been on Wellbutrin for quite some time. It does help to cancel side effects of other medications. But all of the sudden I ended up having 4 unprovoked seizures in one month and luckily I wasn''t driving. I know everyone is different but I wouldn''t choose this medication if I was you, or at least make sure to discuss it with your doc. I must say that being depressed is a physical and mental pain one has to go through, but what I have realised that all this artificial medication sometimes can break you even though you want to fix your self...all these side effects of this meds can create lots potential problems that will affect you in the future.

Everyone responds differently to different types of antidepressants. I went through about everything and finally when i started to feel ok by taking Wellbutrin I ended up having seizures that would have potentially killed me (hmmm..still debating if it good or bad thing hehehe, I guess i would worry about affecting other people). I have been doin lotsa research lately and decided chemically balance myself by following a good diet. Personally I believe that meds is a shortcut and potentially dangerous with regards to side effects...If you already haven''t, have a look online for all the info on Wellbutrin. Internet these days has answers for everything, use it to your advantage :)

Reply to XXX
Posted by: cybershrink | 2011-06-16

Yes it is. There are a wide range of alternative antidepresants available to choose from. You need a proper assessment and diagnosis, preferably from a specialist psychiatrist rather than a GP, and then a discussion of available options. People vary quite widely in regard to the extent to which they experience or ar troubled by, different side effects on different ADs - one person may find drug X intolerable, another person may find it suits them well. Generics ought to be avaialable, but again, this needs to be discussed with your doc

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement